MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F402
Medical Device Problem Codes Fitting Problem (2183); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Surgeon was performing a right mako total knee on a (b)(6) woman.Surgeon made all his knee cuts according to plan and decided he wanted to press fit the femoral and tibial components and cement the patella.Surgeon impacted a triathlon tritanium press fit tibial baseplate onto the tibia without any issue.He then proceeded to impact a size 4 right press fit triathlon cr femur onto the patient's femur.After his impaction of the femur, the surgeon brought to our attention that the femoral component was loose and not ideal for press fitting.At this point, the surgeon removed the press fit femoral component and moved forward with a #4 right cr cemented femoral component.This femoral component was successfully impacted onto the femur and he proceeded to cement the patella.Once the cement was dry an insert was implanted and the knee was closed.
 
Event or Problem Description
Surgeon was performing a right mako total knee on a (b)(6) year old woman.Surgeon made all his knee cuts according to plan and decided he wanted to press fit the femoral and tibial components and cement the patella.Surgeon impacted a triathlon tritanium press fit tibial baseplate onto the tibia without any issue.He then proceeded to impact a size 4 right press fit triathlon cr femur onto the patient's femur.After his impaction of the femur, the surgeon brought to our attention that the femoral component was loose and not ideal for press fitting.At this point, the surgeon removed the press fit femoral component and moved forward with a #4 right cr cemented femoral component.This femoral component was successfully impacted onto the femur and he proceeded to cement the patella.Once the cement was dry an insert was implanted and the knee was closed.
 
Additional Manufacturer Narrative
An event regarding size/fit (press-fit) issue involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -device evaluation and results: the femoral component was returned in a plastic bag for evaluation.No packaging was returned for the device.Scratches on the bearing surface of the femoral component are consistent with attempted implantation, explanation damage and subsequent post explant/handling damage.The internal fixation surface appears unremarkable.Dimensional inspection was performed as per (b)(4) (triathlon femoral cr inspection guide sheet).It was confirmed that the returned part met the manufacturing specification.-medical records received and evaluation: not performed as medical records were not provided.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the reported lot referenced.Conclusions: an event regarding size/fit (press-fit) issue involving a triathlon femoral component was reported.The manufacturing cell examined the part against triathlon femoral cr inspection guide sheet ((b)(4)).It was confirmed that the returned part meets the manufacturing specifications.No further investigation for this event is possible at this time.If additional information becomes available, this investigation will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7011833
Report Number0002249697-2017-03249
Device Sequence Number13840069
Product Code MBH
UDI-Device Identifier07613327040944
UDI-Public07613327040944
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Catalogue Number5517F402
Device Lot NumberBPY3P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR